Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Smoothbeamin

AntiBiotics do not equal waste of time!

Recommended Posts

I always hear people explaining that they had poor results with antibiotics and such, but I take Doryx and have had awesome results. Of course I also do topicals too. If you have a tough acne condition the best you can do is combine topicals with oral meds. I have achieved almost 100% clear skin with a combo of Oral Doryx and topical differin, and topical clindamycin. I also wash with plexion cleanser. (sulphur/Sodium wash). I would do this at all costs before taking accutane, which I have been on once before and acne returned!

Smoothbeamin.. cool.gif

Share this post


Link to post
Share on other sites

not to be rude smoothbeamin, but i mean antis are not that great, yea they might help while you are on them, but whats going to happen when u have to go off them (break outs galore) and not only that, alot of times the acne will be even worse.

Share this post


Link to post
Share on other sites

I agree with sadcaroline. Sure, antibiotics may work wonders for a while, but once you get off them it comes back, even worse. That's why I'm so happy I went to Accutane so quickly.

Share this post


Link to post
Share on other sites

The problem with AB's is that most people develop antibiotic resistance. I have used various ones and I always became immune within a few months time - AB's are rarely a permanant acne solution.

Share this post


Link to post
Share on other sites

mdawg, you would THINK this is what would happen, but in reality, it can make it MUCH worse. genetically i was supposed to 'grow out' of my acne. an due to almost 10 years of anti biotics, my acne got SOOOOOOOOOOO much worse, i basically had no good bacteria left, an horrible 'leaky gut'. luckily these things can be dealt with by supplements and diet, but anti biotics can do nightmares to ones acne and body sad.gif

Share this post


Link to post
Share on other sites

I think its true....

I had moderate acne (cysts) on only my nose,chin area when I was about 13,14 I went on antibiotics (Minocin) for 6 months and a topical (Benzamycin which has an antibiotic) for about 2 years and I was relatively clear for a long time... I was still a bit red, zits but a normal teenage face, no acne... But then when I was 17, the acne came back MUCH worse, and it had spread to my back.... and spread to my cheeks and I was getting the same cysts I used to get. Im on accutane now. So I do think antis may do more harm than good in the long run...

Share this post


Link to post
Share on other sites

I think the rule of thumb is if it's normal hormonal teenage acne, don't use the strong "stuff". Let nature play it's course. Sure, acne sucks but would you rather have it for 5 years or 15?

Share this post


Link to post
Share on other sites

maybe it's better when your young? our body doesn't want the acne so it tries to get rid of it and prevent it, so maybe it's better when it come when your young so you won't have it later in life?

Share this post


Link to post
Share on other sites
mdawg, you would THINK this is what would happen, but in reality, it can make it MUCH worse. genetically i was supposed to 'grow out' of my acne. an due to almost 10 years of anti biotics, my acne got SOOOOOOOOOOO much worse, i basically had no good bacteria left, an horrible 'leaky gut'. luckily these things can be dealt with by supplements and diet, but anti biotics can do nightmares to ones acne and body sad.gif

Share this post


Link to post
Share on other sites

my mom once told me to take some antibiotics, (cephalexin, if that even is an antibiotic) open them and use the powder and water with a q-tip to spread over some bad pimples so they can dry up on the inside. I got lazy and didnt see much improvements. So maybe if anyone knows if that is an effective way or just uselss or wut? i didnt take them orally cuz my mom said they would kill the good bacterias

Share this post


Link to post
Share on other sites

Smoothbeamin, sad caroline was actually talking about the good bacteria in the bowels

i basically had no good bacteria left, an horrible 'leaky gut'.

Share this post


Link to post
Share on other sites

I went on tetracycline for 1 month and it just caused inflamation. It made me break out big time. What I hated the most is that I had to take it on an empty stomach.

Share this post


Link to post
Share on other sites

I have been taken 1 minocycline pill a day for 3 months and have no more active acne just a bunch of red marks now

I used topicals also

Yesterday was my first day not taking mino. I decided to stop it cuz I know it's bad to take antibiotics for the long run. I was scared I was going to break out. But haven't broken out yet. Maybe it's because I replaced mino with green tea pills.

Share this post


Link to post
Share on other sites

smoothbeam,

could i ask you a question since you have had to study this stuff.

for someone like me whpo is mre acne-prone than active acne, thus i would not need to take antibotics daily.

but when i get my breakouts, could i take an oral antibotic for a few days every month when ibreakout to help it heal faster with the antibacterial and anitinflammtory properties with boxy and mino?

would doing it that way increase chances of bacterial ressitance?

thanks

Share this post


Link to post
Share on other sites
smoothbeam,

could i ask you a question since you have had to study this stuff.

for someone like me whpo is mre acne-prone than active acne, thus i would not need to take antibotics daily.

but when i get my breakouts, could i take an oral antibotic for a few days every month when ibreakout to help it heal faster with the antibacterial and anitinflammtory properties with boxy and mino?

would doing it that way increase chances of bacterial ressitance?

thanks

Share this post


Link to post
Share on other sites

One question that I was wondering was is it alright to consume alcohol while on antiboitics, specifically on tetracycline.

Share this post


Link to post
Share on other sites

Question to SmoothBeamin......

I've used Doxy with Differin topical, when my acne was a slightly serious. I used Doxy for about 3 months total and it served as a catalyst, it really cleared my skin rapidly. I now use Doxy only if I start braking out again. I'm still on Differin though cause, my acne is mild.

My question to you since you mentioned that you're studying pharm... Is it true that once you stop using AB your future breakouts get worse and if so can you explain why does this happen? Also what are the serious side effects that AB might cause, cause my derm told me that AB like Doxy are very safe, only cause stomach problems to some and teeth dicoloration in children.

thanks

Share this post


Link to post
Share on other sites

Antibiotics are horrible. My derm gave me both antibiotics and topical to help my acne, but all it did was make it worst. When I stopped the antibiotics and only used the topical along with facials, my face got soo much better, but since I stopped, I had a pretty ugly breakout. So now, I'm on accutane.

Share this post


Link to post
Share on other sites

I'm taking Septra and my face is clear now. I haven't had any side effects either. I know I can't be on it forever but while I am on it I'm making positive lifestyle changes (vitamins, minerals, water, green tea, eating healthy, etc) so that when I do go off of it my skin will be healthy too and hopefully stay clear smile.gif

Share this post


Link to post
Share on other sites

I don't think antibiotics are that great. It is definitely not a long term solution. Chances are that bacterial resistance will come up if you are on them long enough. You're also kill many helpful organisms that live in your body, and as soon as you go off them the bacteria will repopulate.

Share this post


Link to post
Share on other sites

Well, no, antibiotics are not a long term solution. Thats why you combine them with topicals. Youre supposed to keep using the topicals after quitting the antibiotics.

And you are definately not supposed to be on antibiotics for years- that will cause resistance for sure, and will mess up your body. But a couple of months, most people can handle.

I think you should at least give antibiotics+a topical a try before going on tane. I really think tane should be the last way out.

Share this post


Link to post
Share on other sites

There is no sense is taking antibiotics long term, I mean sure the might clear u for a few months. But most cases where people take them for a long time they become resistant and then a super acne comes back which is ususally worse than when you started.

Also weaking you immune system which is very bad, such a crude way of treating acne, its so sad to think that best topical is BP which has been around for a very very long time.

I think antibiotics are crap speaking from experience.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×